Weight gain

I started taking timed-release sinemet (25/100 twice a day) and clonazepam (.5 mg once a day) at the same time. I immediately began ballooning out and exercise has NO effect whatsoever. The doctor brushed this aside as inconsequential, but I think it's worth knowing whether one or the other -- or the combination -- has this effect and if it's going to continue.

22 Replies

oldestnewest
  • Don't know if this helps, but there's a related post from three years ago about weight gain on ropinirole- someone said they ballooned on that but lost it all when they started taking simnet. Apparently clonazepan can affect your metabolism so I wonder if that's the culprit?

  • Yeah, that's my hunch, too.

  • Agree with Stevie

    Sinemet has made no difference to my weight and a friend on both is having weight loss problems.

  • Wow!

  • I take the same 3 drugs and don't have the problem unless I snack too much.

  • When i started Madopar (basicly the same as Sinemet) i had the same problem. After my DBS it was even worse: I took almost 10 kilos in a year! And almost impossible to loose it, very frustrating!

  • I have not had that problem at all--I take the 25/100 Sinemet 3 times a day but do not take clonazepam. I have stayed at 140 pounds or a few pounds less for many years.

  • Beckey

    Hi Beckey;

    I am so glad you brought this up!!

    I too have been gaining weight that I should not normally be gaining.

    I can't get it off either. It has plateaued thank goodness.

    I take Sinemet and clonazepam and Ropinirole as well.

    What to do???

  • I take all 3 also and yes I do have a weight gain, but not much. Hard to tell as we all react differently to meds

  • I wonder if it's water retention?

  • Wow! That's pretty sobering!

  • That was my question as I read this far. Have you had difficulty or experienced a decrease in, excuse the clinical, urine flow when you empty your bladder?

  • Au contraire!

  • Beckey

    Could be,

    The way to find out is to take water retention pills.

    Can you get them over the counter?

  • Hmm... I'll look into that!

  • Sinemet side effects associate themselves with weight loss, not gain. Whereas Clonazepam can cause weight loss, or gain. I had unexplained weight loss, it dropped from 13st, to 9st 10lb. I was taking Selegeline, and Ropinerole at that time. I take Sinemet, and Rasagaline these days, I have to eat 2500 to 3000 calories each day to maintain my current

  • Sinemet side effects list weight loss, not gain, Clonazepam side effects list weight gain/loss. I experienced unexplained weight loss, it dropped to 9st 10lb, from 13st, I am 5ft 11". I take Sinemet daily, I have to consume 3000 to 3500 calories per day to maintain my current weight of 11st 6lb. It drives me crazy eating so much every day, so I don't think Sinemet is the problem.

  • As is the case with most pharmaceuticals, their side effects are different for us all. I know of PWP who have gained weight on Sinemet and others that have lost weight. My personal experience is exorbitant weight gain on Mirapex for RLS and then stopping it, and on neurologist's advice doubling my nighttime dose of Sinemet CR. Fixed my RLS but cannot shift the weight even though my calorie intake is low. Neurologist confirmed that the weight gain can be one of the side effects.

  • Phooey!

  • I too started on carbidopa/levodopa and clonazepam and have had a large fast weight gain, even though my diet has not changed. I eat a very healthy diet but cut down even more and have not been able to lose any of the unexplained weight! Dr. had no helpful response when I told her.

  • Mine too. She just waved it off, like "big deal." I quit taking the clonazepan about a week ago, but no change.

You may also like...